Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Apr 10, 2017, 3:21 PM CDT for Waukesha County, Wisconsin. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 10, 2017, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:05 PM CDT | HAIL 0.75 | Glendale, WI | DIME SIZE HAIL IN GLENDALE. RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
215
WWUS83 KMKX 102021
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT MON APR 10 2017
WIZ058>060-064>066-102100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-Jefferson-
321 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...WAUKESHA...SOUTHERN WASHINGTON...NORTHEASTERN JEFFERSON
AND SOUTHEASTERN DODGE COUNTIES...
At 321 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 55 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Menomonee Falls, Mequon, Whitefish Bay, Pewaukee, Brown Deer, Sussex,
Hartland, Delafield, Jackson, Fox Point, Elm Grove, Slinger, Bayside
and Thiensville.
LAT...LON 4285 8847 4312 8874 4337 8820 4317 8788
4314 8790 4312 8790 4310 8787 4309 8787
TIME...MOT...LOC 2021Z 227DEG 49KT 4301 8851
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 10, 1:12 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 1:12 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 112 PM CDT Mon Apr 10 2017 .UPDATE... Pneumonia front continues to move quickly southward across the shoreline and over Lake Michigan early this afternoon. It will move south of the state line between 2 pm and 4 pm this afternoon. Expect a quick wind shift to the northeast, with gusty winds lingering into early this evening. The rest of the front has already crossed most of the northern half of the forecast area. This will continue southward and reach the state line by 3 to 4 pm this afternoon. Temperatures will plummet as well behind the front, with 70s falling into the 50s, colder near the lake. Clouds will also continue to move into the area this afternoon. Slight risk from SPC looks on track across the southeastern portions of the area for this afternoon. Building mean layer CAPE with strong deep layer shear in place, with very steep mid level lapse rates. Convection in eastern Iowa should eventually move northeast into southern portions of the area early this afternoon, with more development possible to the east of there per consensus of mesoscale models. Approaching 500 mb vorticity maximum with upper divergence from 250 mb jet streak should help with synoptic upward vertical motion. Low level jet may focus into northeast Illinois and far southeast Wisconsin as well. Continued high PoPs for thunderstorms in the southeast and parts of the south central counties. Large hail and damaging winds are the main hazards. It will be interesting to see how any convection develops and/or evolves with the cold/pneumonia front moving south through the area. Areas behind it may become more stable with respect to surface parcels, but elevated parcels may continue to tap into steep lapse rates aloft. && .AVIATION(18Z TAFS)... Cold front will slide south across the area by 3 to 4 pm this afternoon, reaching areas near the lake about an hour earlier. Winds will quickly shift to the northeast and gust to 25 knots at times this afternoon after the front moves through near the lake, with lower northeast gusts inland. Periods of thunderstorms should develop and move across southern and southeastern portions of the area this afternoon, exiting the southeast around 7 pm this evening. Large hail and damaging winds are possible in the strongest storms. Lower ceilings and visibilities, down to or below alternate minimums, are expected in any storms as well. Scattered showers are then anticipated tonight, with winds gradually weakening and shifting to the north and northwest. Low ceilings in IFR category or lower are expected as well, lingering into Tuesday. && .MARINE... Small Craft Advisory is in effect until 9 pm this evening across the nearshore waters of Lake Michigan. Pneumonia front will continue to push south and exit Winthrop Harbor Illinois between 2 pm and 4 pm this afternoon. Winds should quickly shift to the northeast with gusts to 25 knots after the front moves through. The gusty northeast winds will linger into the evening, before weakening by later this evening. Elevated waves are expected as well, highest toward Sheboygan. Thunderstorms should move east across the waters between 3 pm and 7 pm this afternoon/evening. Large hail and damaging winds are possible with the strongest storms, along with locally higher waves. && .PREV DISCUSSION... (Issued 744 AM CDT Mon Apr 10 2017) UPDATE... AVIATION(12Z TAFS)...Showers and tstorms will redevelop for early afternoon and last until early evening. VFR conditions this morning will give way to Cigs of 1-3 kft within the storms but also after the cold frontal passage. Cigs will then lower to 600-1500 feet this evening and overnight as cool, moist air flows into the region on nly winds. MVFR vsbys via light fog is possible after the cold frontal passage. Very low vsbys, cigs, and gusty winds with tstorms. PREV DISCUSSION... (Issued 400 AM CDT Mon Apr 10 2017) Today and Tonight...Forecast confidence medium to high. Sct showers and tstorms will continue to move newd across far srn WI and ern WI through about 15z as a shortwave trough passage occurs. Elevated CAPE up to 2000 J/KG will support the possibility of large hail. There will be a break in the precip. from late morning into the very early afternoon until another vorticity maximum approaches from the sw while the cold front will shift south from central WI. MLCAPEs will rise up to 2000 J/KG in the southeast with lesser amounts toward wrn WI. Deep layer unidirectional shear of 40-50 kts is expected. Tstorms will erupt with the aforementioned forcing mechanisms with highest concentrations of storms over sern WI. The Slight Risk of SVR storms looks good given the CAPE, shear, and steep mid level lapse rates. The cold front is expected to accelerate down Lake MI enhancing the convergence for storms but also rapidly cooling the airmass over far ern WI from middle to late afternoon. A strong shortwave trough approaching from the west will then move across central and srn WI tonight with continued chances of showers. Cold advection will cool temps to 35-40F by Tue AM. TUESDAY - Confidence...Medium Much cooler airmass in place with surface/850 lows to our east and low level thermal trough in place. Lingering low level troughing and cool pool should result in a good deal of cloud cover with this regime. WEDNESDAY - Confidence...Medium With a surface high shifting to our east a low level return flow will set up ahead of the next system. Showers are expected to remain to our north or northwest through the day. Would likely see some increase in cloud cover during the afternoon. 925 temps will get a boost with the renewed southerly flow so temps will get a boost over the cool day Tuesday. WEDNESDAY NIGHT AND THURSDAY - Confidence...Medium Mid level shortwave energy combined with low level moisture influx and an inverted surface trough feature will all result in high rain chances Wednesday night with some of this lingering into Thursday. THURSDAY NIGHT AND FRIDAY - Confidence...Low The GEM and ECMWF are showing a more robust solution as it relates to precip associated with a WAA regime. The GFS is essentially dry with this or at least holds this off into Friday night. FRIDAY NIGHT THROUGH SATURDAY NIGHT - Confidence...Medium There appears better consensus for a low moving into WI with an initial warm front generating shra/tsra and then a trailing cold front producing more shra/tsra heading into later Saturday evening. SUNDAY - Confidence...Low to Medium Looks like cooler and drier wx sets up in the wake of the frontal boundary. However the GFS is rather quick to bring the front back into the area Sunday night while the GEM/ECMWF keep things dry with high pressure ridging in. AVIATION...Coming soon. MARINE...A Small Craft Advisory is in effect until noon for breezy sly winds and high waves. Another Small Craft Advisory may be needed for this afternoon and evening for brisk nly winds and high waves with a cold frontal passage. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 9 PM CDT this evening for LMZ643>646. && Update...Wood Today/Tonight and Aviation/Marine...Gehring Tuesday THROUGH Sunday...Collar
Hazardous weather outlook, Apr 10, 3:24 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 324 AM CDT Mon Apr 10 2017 WIZ046-047-051-052-056>060-062>072-110830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 324 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Approaching low pressure will bring a chance for thunderstorms during the early morning hours and then again this afternoon. There is a slight risk of severe thunderstorms in southeast Wisconsin with a marginal risk in south central Wisconsin. The better chance for severe storms will be this afternoon. The primary hazards will be large hail and strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Friday night through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotters activation may be needed this afternoon. LMZ643>646-110830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 324 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A small craft advisory is in effect until noon due to breezy south winds and high waves. There is a chance of thunderstorms this morning. There is a slight risk of severe storms this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Friday night through Saturday evening. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Apr 10, 2:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
256 PM CDT MON APR 10 2017
WIZ071-072-102030-
Racine-Kenosha-
256 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND KENOSHA
COUNTIES...
At 256 PM CDT, a strong thunderstorm was located over Wadsworth, or
over Zion, moving northeast at 35 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Paddock Lake, Camp Lake, Silver Lake, Salem, Bristol and Elmwood
Park.
LAT...LON 4275 8777 4271 8777 4267 8779 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4250 8825
TIME...MOT...LOC 1956Z 226DEG 32KT 4247 8790
SPMLocal storm report, Apr 10, 3:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL ALBANY 42.71N 89.44W
04/10/2017 M0.75 INCH GREEN WI TRAINED SPOTTER
&&
BHSpecial weather statement, Apr 10, 3:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
308 PM CDT MON APR 10 2017
WIZ065-066-070>072-102045-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
308 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT MILWAUKEE...NORTHERN WALWORTH...
RACINE...SOUTHEASTERN WAUKESHA AND WESTERN KENOSHA COUNTIES...
At 308 PM CDT, a strong thunderstorm was located near Waterford
North, or near East Troy, moving northeast at 50 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Milwaukee, Racine, West Allis, Wauwatosa, New Berlin, Greenfield, Oak
Creek, Muskego, South Milwaukee, Cudahy, Greendale, Elkhorn, St.
Francis, Hales Corners, Lake Geneva, Mukwonago, Sturtevant, Twin
Lakes, Union Grove and East Troy.
LAT...LON 4273 8876 4309 8788 4307 8787 4305 8789
4302 8790 4296 8785 4288 8785 4285 8783
4284 8781 4278 8775 4275 8777 4251 8825
TIME...MOT...LOC 2008Z 227DEG 44KT 4279 8829
SPMLocal storm report, Apr 10, 3:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 1 NW FORT ATKINSON 42.94N 88.86W
04/10/2017 M0.25 INCH JEFFERSON WI NWS EMPLOYEE
PEA SIZE HAIL COVERING THE GROUND.
&&
BHLocal storm report, Apr 10, 3:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL EDGERTON 42.84N 89.08W
04/10/2017 E0.25 INCH ROCK WI TRAINED SPOTTER
REPORTED AT 214 STOUGHTON ROAD EDGERTON, WI.
PEA SIZE HAIL AND MINOR STREET FLOODING.
&&
BHSpecial weather statement, Apr 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT MON APR 10 2017
WIZ058>060-064>066-102100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-Jefferson-
321 PM CDT MON APR 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...WAUKESHA...SOUTHERN WASHINGTON...NORTHEASTERN JEFFERSON
AND SOUTHEASTERN DODGE COUNTIES...
At 321 PM CDT, a strong thunderstorm was located over Dousman, or
near Wales, moving northeast at 55 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Menomonee Falls, Mequon, Whitefish Bay, Pewaukee, Brown Deer, Sussex,
Hartland, Delafield, Jackson, Fox Point, Elm Grove, Slinger, Bayside
and Thiensville.
LAT...LON 4285 8847 4312 8874 4337 8820 4317 8788
4314 8790 4312 8790 4310 8787 4309 8787
TIME...MOT...LOC 2021Z 227DEG 49KT 4301 8851
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:11 AM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Apr 10, 4:42 AM CDT | Special Weather Statement | MKX | Kenosha | 33 min |
| Apr 10, 4:51 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 24 min |
| Apr 10, 5:03 AM CDT | Special Marine Warning | MKX | 42 min | |
| Apr 10, 5:33 AM CDT | Special Marine Warning | MKX | 27 min | |
| Apr 10, 1:52 PM CDT | Special Weather Statement | MKX | Lafayette | 38 min |
| Apr 10, 2:16 PM CDT | Special Weather Statement | MKX | Green | 29 min |
| Apr 10, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 39 min |
| Apr 10, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 30 min |
| Apr 10, 2:45 PM CDT | Special Weather Statement | MKX | Dane | 30 min |
| Apr 10, 2:55 PM CDT | Special Weather Statement | MKX | Jefferson | 35 min |
| Apr 10, 2:56 PM CDT | Special Weather Statement | MKX | Kenosha | 34 min |
| Apr 10, 3:08 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine, Walworth | 37 min |
| Apr 10, 3:26 PM CDT | Special Weather Statement | MKX | Walworth | 49 min |
| Apr 10, 3:59 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 61 min |
| Apr 10, 4:28 PM CDT | Special Weather Statement | MKX | Kenosha | 32 min |
| Apr 10, 4:40 PM CDT | Special Marine Warning | MKX | 65 min | |
| Apr 10, 4:45 PM CDT | Special Weather Statement | MKX | Kenosha | 30 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.